Dimensional reduction of the 5D Kaluza-Klein geodesic deviation equation

V. Lacquaniti, Giovanni Montani, F. Vietri

Research output: Contribution to journalArticle

1 Citation (Scopus)


In the work of Kerner et al. (Phys Rev D 63:027502, 2001) the problem of the geodesic deviation in a 5D Kaluza-Klein background is faced. The 4D space-time projection of the resulting equation coincides with the usual geodesic deviation equation in the presence of the Lorenz force, provided that the fifth component of the deviation vector satisfies an extra constraint which takes into account the q/m conservation along the path. The analysis was performed setting as a constant the scalar field which appears in Kaluza-Klein model. Here we focus on the extension of such a work to the model where the presence of the scalar field is considered. Our result coincides with that of Kerner et al. when the minimal case Φ = 1 is considered, while it shows some departures in the general case. The novelty due to the presence of Φ is that the variation of the q/m between the two geodesic lines is not conserved during the motion; an exact law for such a behaviour has been derived. © Springer Science+Business Media, LLC 2009.
Original languageEnglish
Pages (from-to)359 - 366
Number of pages8
JournalGeneral Relativity and Gravitation
Issue number2
Publication statusPublished - Feb 2010
Externally publishedYes


All Science Journal Classification (ASJC) codes

  • Physics and Astronomy (miscellaneous)

Cite this